A common drug being used to treat men who are losing their hair may end up having even greater long-term effects than hair loss.
According to a study cited in a recent article, many males who took the drug Propecia for male-patterned baldness ended up experiencing sexual dysfunction as well as depression even after they had stopped taking the medication.
Some officials say it is hard to determine exactly how the hair loss drug contributed to the side effects because often if a person experiences a sexual side effect then depression is also associated with it.
Some researchers believe there aren’t enough studies conducted to truly know what all the side effects are of taking an elective drug for cosmetic reasons. They believe there is more to be learned about what additional issues men could face while taking the medication and soon after stopping the med.
We all are in the hunt for the fountain of youth or the next best option to make us look our best for the duration of our lives, but at what cost are we willing to do so? Men and women alike want to retain their youth for as long as possible, but it seems that the problems associated with the side effects of taking Propecia could be a risk.
Perhaps the medication can help in the short term, but the longer term effects could be even more detrimental. When you’re talking about depression, which is a mental disorder and can contribute to a host of other problems, you’re talking about a very slippery slope.